Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 210, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 7, 2007, 2:47 PM CDT for Terrell County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2007, 2:47 PM CDT (19:47 UTC)
- Expired
- May 7, 2007, 3:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 207 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3147 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 071947 SVRMAF TXC443-072045- /O.NEW.KMAF.SV.W.0210.070507T1947Z-070507T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 247 PM CDT MON MAY 7 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN TERRELL COUNTY IN SOUTHWEST TEXAS... * UNTIL 345 PM CDT * AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF SANDERSON...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... SANDERSON... U.S. HIGHWAY 90 EAST OF SANDERSON... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3006 10256 2993 10239 3017 10204 3025 10244 $$
2 follow-up statements
000 WWUS54 KMAF 072005 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 305 PM CDT MON MAY 7 2007 TXC443-072045- /O.CON.KMAF.SV.W.0210.000000T0000Z-070507T2045Z/ TERRELL TX- 305 PM CDT MON MAY 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR SOUTHWESTERN TERRELL COUNTY... AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF SANDERSON...MOVING NORTHEAST AT 25 MPH. THE COMMUNITY OF SANDERSON AND U.S. HIGHWAY 90 EAST OF SANDERSON ARE IN THE PATH OF THIS STORM. RESIDENTS OF SANDERSON SHOULD SEEK SAFE SHELTER INDOORS UNTIL THE STORM HAS PASSED. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3006 10256 2993 10239 3017 10204 3025 10244 $$
000 WWUS54 KMAF 072044 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 344 PM CDT MON MAY 7 2007 TXC443-072054- /O.EXP.KMAF.SV.W.0210.000000T0000Z-070507T2045Z/ TERRELL TX- 344 PM CDT MON MAY 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TERRELL COUNTY EXPIRES AT 345 PM CDT... AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3006 10256 2993 10239 3017 10204 3025 10244 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:09 PM CDT, 38 minutes earlier.
Area forecast discussion, May 7, 2:09 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 PM CDT MON MAY 7 2007
.SHORT TERM...
CURRENT WATER VAPOR IMAGERY DEPICTS THE NE TO SW ORIENTATION OF THE
TROUGH WELL WITH AT LEAST ONE SHORTWAVE EVIDENT OVER NORTHERN
MEXICO. THIS TROUGH WILL REMAIN VERY STATIONARY THROUGH TUESDAY
EVENING WITH SEVERAL SHORTWAVES ROTATING AROUND THE BASE OF IT.
THE COLD FRONT THAT MOVED THROUGH THE AREA OVERNIGHT IS NOW SITTING
ALONG AN ABILENE TO SAN ANGELO TO DEL RIO LINE. THIS TOO IS
EXPECTED TO REMAIN STATIONARY THROUGH TUESDAY EVENING AND WILL
PROVIDE A CONVERGENT FOCUS FOR STORMS TODAY AND TOMORROW.
SURFACE WINDS ARE EXPECTED TO TURN TO THE EAST THIS AFTERNOON AND
TO THE SOUTHEAST LATER THIS EVENING. THIS EASTERLY FLOW WILL ALLOW
DEWPOINTS IN THE 60S AND 70S TO MOVE BACK INTO THE AREA. WINDS WILL
REMAIN EASTERLY ESPECIALLY WEST OF THE PECOS THROUGH TUESDAY. THERE
WILL BE SOME MODERATE MID-LEVEL LIFT TODAY...THE BEST THIS AFTERNOON
AND THEN AGAIN AFTER MIDNIGHT TONIGHT. HOWEVER...THE BEST MID AND
UPPER LEVEL LIFT ACROSS THE AREA WILL BE TOMORROW. A 30-35 KT LLJ
WILL DEVELOP OVERNIGHT TONIGHT ALONG THE EASTERN FRINGE OF THE CWA
RUNNING UP INTO THE BOUNDARY AND AIDING MOISTURE CONVERGENCE.
WHILE THE MAIN THREAT OVER THE NEXT SEVERAL DAYS WILL BE HEAVY RAIN
AND FLASH FLOODING...SEVERE WEATHER IS A POSSIBILITY THIS AFTERNOON
AND THIS EVENING AS WELL AS A SLIGHT CHANCE TOMORROW AS WELL.
INSTABILITY LOOKS SLIGHTLY BETTER TODAY THAN TOMORROW WITH SURFACE BASED
CAPE VALUES OF UP TO 2500 J/KG THIS AFTERNOON DOWN IN THE LOWER
TRANS PECOS. THE BEST SBCAPE VALUES TOMORROW WILL BE BELOW 1800
J/KG AND WILL BE DOWN IN THE BIG BEND AND THE LOWER TRANS PECOS.
0-6KM BULK SHEAR WILL BE AGAIN SLIGHTLY BETTER TODAY WITH 50-60KTS
EXPECTED AND ONLY 40-45KTS EXPECTED TOMORROW.
WITH GROUND SATURATED FROM LAST WEEKS RAINS ACROSS MUCH OF THE
AREA...PWAT VALUES ABOVE AN INCH...WHICH BRINGS THEM TO NEAR 200
PERCENT OF NORMAL...AND LOW LEVEL MOISTURE MOVING BACK INTO THE AREA
TONIGHT...HEAVY RAIN AND FLASH FLOODING WILL BE A GREAT THREAT OVER
THE NEXT TWO DAYS. A FLASH FLOOD WATCH WILL BE CONTINUED THROUGH
TUESDAY EVENING FOR THE ENTIRE COUNTY WARNING AREA.
.LONG TERM...
LARGE UPPER TROUGH THAT HAS BROUGHT ACTIVE WEATHER TO THE REGION
WILL DEVELOPER A CUTOFF LOW OVER NEW MEXICO BY WEDNESDAY. AS LONG AS
TROUGH/LOW IS WEST OF THE REGION... CHANCE FOR STORMS WILL CONTINUE.
WHEN UPPER LOW COMBINED WITH A STATIONARY FRONT DRAPED ACROSS THE
AREA THREAT FOR HEAVY RAIN WILL BE ENOUGH TO EXTEND THE FLASH FLOOD
WATCH THROUGH WEDNESDAY. WHILE WATCH FOR ALL THE AREA... MODEL
QPF CONTINUES TO DEVELOP HEAVIEST RAIN ACROSS EASTERN PERMIAN
BASIN... LOWER TRANS PECOS... AND SOUTHEASTERN NEW MEXICO.
WEDNESDAY NIGHT/THURSDAY MORNING THE TROUGH AXIS SHOULD CROSS THE
AREA ENDING THE CHANCES FOR WIDESPREAD RAIN. RAIN CHANCES WILL
TAPER OFF FROM WEST TO EAST... BUT THERE WILL PROBABLY BE A FEW
STORMS AROUND THE AREA THROUGH THE WEEKEND AS DAYTIME HEATING ACTS
ON THE RAIN SOAKED GROUND.
MAY AVERAGE MONTHLY RAINFALL AT MAF IS 1.79 INCHES... CONSIDERING WE
ARE ALREADY AT 1.52 THROUGH THE FIRST 6 DAYS... THERE IS A REALLY GOOD
CHANCE WE WILL EXCEED THAT THIS WEEK BY QUITE A BIT.
MODELS BUILD UPPER TROUGH IN FROM THE WEST THURSDAY KEEPING IT OVER
THE CWA THROUGH THE WEEKEND... BUT NOT BUILDING IT ACROSS THE REST
OF TEXAS. RIDGE WILL BRING WARMER TEMPERATURES AND DRIER WEATHER
TO THE REGION.
TEMPERATURES WILL REMAIN COOL ON WEDNESDAY AS CLOUD COVER AND
RAINFALL LIMIT INSOLATION... BUT BY THURSDAY WILL SEE A RETURN TO
80S WITH 90S ALONG THE PECOS AND RIO GRANDE. TEMPERATURES WILL
INCREASE THROUGH NEXT MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 61 71 57 73 / 80 80 60 60
CARLSBAD NM 56 70 52 75 / 60 60 40 40
DRYDEN TX 66 79 63 79 / 50 60 50 40
FORT STOCKTON TX 60 81 59 77 / 60 60 60 50
GUADALUPE PASS TX 50 64 49 72 / 60 50 40 40
HOBBS NM 53 67 54 75 / 60 80 50 50
MARFA TX 51 76 48 74 / 50 50 50 40
MIDLAND INTL AIRPORT TX 58 72 57 74 / 80 80 60 60
ODESSA TX 58 72 58 75 / 80 80 60 60
WINK TX 59 76 59 79 / 70 70 60 50
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 12 PM THIS AFTERNOON TO 6 PM MDT
WEDNESDAY FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...
EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...
NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 1 PM CDT /12 PM MDT/ THIS AFTERNOON TO 7
PM CDT /6 PM MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
&&
74/72Hazardous weather outlook, May 7, 1:07 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 107 PM CDT MON MAY 7 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 107 PM CDT MON MAY 7 2007 /1207 PM MDT MON MAY 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING...FLASH FLOODING...AND SEVERE WEATHER CONCERNS ARE ON THE INCREASE ACROSS MUCH OF THE AREA TODAY. THE PRESENCE OF RICH MOISTURE ALONG AND NEAR A FRONTAL BOUNDARY ACROSS THE PERMIAN BASIN AND A STRONG UPPER TROUGH TO THE WEST WILL RESULT IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. HEAVY RAIN AND FLASH FLOODING IS EXPECTED WITH THESE STORMS... ESPECIALLY ACROSS THE LOWER TRANS PECOS AND INTO THE PERMIAN BASIN. SEVERE STORMS ARE POSSIBLE ACROSS THE FORECAST AREA THIS AFTERNOON INTO TONIGHT WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT AT THIS TIME...ESPECIALLY WEST OF THE PECOS INTO THE BIG BEND REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS A SERIES OF UPPER AIR DISTURBANCES MOVE ACROSS THE AREA AHEAD OF THE PRIMARY UPPER LOW...THE OPPORTUNITY FOR HEAVY RAIN AND SEVERE WEATHER TO DEVELOP REMAINS LIKELY THROUGH WEDNESDAY. FLASH FLOODING IS LIKELY AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY THIS AFTERNOON AND TONIGHT. THIS IS EXPECTED TO BE AN EXTENDED PERIOD OF SEVERE WEATHER AND FLASH FLOODING. SPOTTER GROUPS AND EMERGENCY OFFICIALS SHOULD MAKE PREPARATIONS FOR A POTENTIALLY SIGNIFICANT WEATHER EVENT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 7, 1:32 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 132 PM CDT MON MAY 7 2007 TXZ075-082-071930- PECOS-TERRELL- 132 PM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ALERT... STRONG THUNDERSTORMS ARE DEVELOPING ACROSS TERRELL AND SOUTHEASTERN PECOS COUNTIES. AT 126 PM CDT...A STRONG THUNDERSTORM WAS LOCATED ALONG 13 MILES NORTH OF SANDERSON...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL AFFECT FARM TO MARKET ROAD 2400 IN NORTHERN TERRELL COUNTY. OTHER STRONG THUNDERSTORMS WERE LOCATED 20 MILES SOUTHEAST OF SANDERSON...AND 35 MILES SOUTHEAST OF FORT STOCKTON...AND WERE ALSO MOVING NORTHEAST AT 25 MPH. THESE STORMS ARE INCREASING AND INTENSITY...AND COULD BECOME SEVERE. STRONG WINDS IN EXCESS OF 50 MPH...HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING ARE ALL LIKELY WITH THESE STORMS. SEEK SAFE SHELTER IF STORMS APPROACH. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS OR WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:00 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 60 min |
| May 6, 8:30 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 60 min |
| May 6, 8:30 PM CDT | Tornado Warning | MAF | Reagan | 45 min |
| May 6, 9:24 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| May 6, 9:24 PM CDT | Tornado Warning | MAF | Pecos | 51 min |
| May 6, 10:11 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 64 min |
| May 6, 10:13 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| May 6, 10:55 PM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| May 6, 11:15 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| May 6, 11:24 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 66 min |
| May 6, 11:56 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 49 min |
| May 7, 12:25 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| May 7, 1:51 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 54 min |
| May 7, 2:52 AM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| May 7, 2:54 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 66 min |
| May 7, 3:59 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 61 min |
| May 7, 1:57 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 48 min |
| May 7, 5:39 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.